[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 2, Number 2 (Caspian J Reprod Med 2016) ::
Caspian J Reprod Med 2016, 2(2): 31-34 Back to browse issues page
Cerebral venous thrombosis following the use of oral contraceptive: a case report
Mehrafza Mir, Maryam Javadian *, Mojgan Naeimirad
Inertility & Reproductive Health Research Center, Health Research Institute, Babol University of Medical Sciences, Babol, Iran , javadianmaryam@yahoo.com
Abstract:   (422 Views)

Cerebral Venous Thrombosis (CVT) is very rare. The most frequent risk factor for young women is the use of oral contraceptives.

A seventeen-year-old girl who had come down with a sudden onset of severe headaches, nausea, vomiting, and double vision referred to the emergency ward. She had been receiving combined oral contraceptive pill (OCP) in the past ten days for menometrorrhagia treatment. Computed Tomography (CT scan) proved normal, whereas Magnetic Resonance Venography (MRV) revealed evidence of sagittal sinus thrombosis and the patient was, as a result, treated with heparin. The patient's symptoms abated and the recovery began 48 hours after warfarin had been initiated. In five days, the patient was discharged with a good general health and without a headache or double vision.

Use of OCP is a major risk factor for CVT. In cases of headache in women taking OCPs, CVT should be considered among differential diagnoses. Physicians should take into account history of CVT and its risk factors when administering OCPs, and should inform patients of its symptoms.

Keywords: Cerebral Venous Thrombosis, Diagnosis, Risk factors, Oral contraceptive
Full-Text [PDF 188 kb]   (298 Downloads)    
Type of Study: Case Report | Subject: Obstetrics and Gynecology
Received: 2016/05/23 | Accepted: 2016/07/12 | Published: 2016/08/10
Send email to the article author

Add your comments about this article
Your username or email:

Write the security code in the box >



XML     Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Mir M, Javadian M, Naeimirad M. Cerebral venous thrombosis following the use of oral contraceptive: a case report. Caspian J Reprod Med. 2016; 2 (2) :31-34
URL: http://caspjrm.ir/article-1-103-en.html
Volume 2, Number 2 (Caspian J Reprod Med 2016) Back to browse issues page
Caspian Journal of Reproductive Medicine
Caspian J Repord Med: Infertility and Reproductive Health Research Center of Babol University of Medical Sciences, Babol-Amol old highway, after Mohammadhasan Khan bridge, Babol, Mazandaran, Iran, P.O. Box: 47135-547 Tel: +98-11-32274881-2 Fax: +98-11-32274880 E-mail: info@caspjrm.ir Website: www.caspjrm.ir
Persian site map - English site map - Created in 0.049 seconds with 790 queries by yektaweb 3430